Alert archive / Tennessee / Freeze Watches in 2016

Freeze Watch 2, NWS Memphis, TN

November 12, 201617 counties in Tennessee; Clay County, Randolph County, Arkansas

NWS Memphis, TN issued this freeze watch at Nov 12, 2016, 3:19 AM CST for 17 counties in Tennessee; Clay County, Randolph County, Arkansas. It took effect at Nov 13, 2016, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 12, 2016, 3:19 AM CST (09:19 UTC)
In effect from
Nov 13, 2016, 12:00 AM CST
Expired
Nov 12, 2016, 2:08 PM CST
In force
Issued by
NWS Memphis, TN

Counties Clay County, AR, Randolph County, AR, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 101 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this freeze watch went out at Nov 11, 11:40 PM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Nov 11, 11:40 PM CST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1140 PM CST Fri Nov 11 2016

.UPDATE...

Updated for the 06z Aviation Discussion.

&&

.PREV DISCUSSION... /issued 647 PM CST Fri Nov 11 2016/

UPDATE...
Updated to increase evening winds

DISCUSSION...

Tightest pressure gradient behind the front will move through the
Midsouth over the next 6 to 8 hours...with northeast winds of 10
to 15mph spreading south along and west of the Mississippi River.
Occasional gusts to 20 mph are also anticipated. Have adjusted
the evening forecast accordingly. All other forecast parameters
appear to be on track.

JAB

&&

.PREV DISCUSSION... /issued 323 PM CST Fri Nov 11 2016/

At 230 PM, temperatures are in the mid 60s to just above the 70
degree mark. A weak and dry 'cool' front is bisecting the area,
from Jackson, Tennessee into Memphis and back through Little Rock,
Arkansas. Just a few clouds are accompanying the frontal boundary
with a northwest wind around 10 MPH.

For tonight, a well mixed boundary layer, due to surface gradient
winds, will keep temperatures from dropping off too much. Expect
lows in the low to mid 40s areawide, with a few areas possibly
dropping into the upper 30s. Frost is not expected.

Saturday will likely be the coolest of the next seven days, as
moderate CAA filters in all day tomorrow. Highs will remain in the
upper 50s to lower 60s. A 1028mb surface high will become nearly
centered over the Mid-South by early Sunday morning. This will
set up nearly perfect radiational cooling conditions. Clear skies,
calm winds, and a dry airmass will allow temperatures to fall into
the 30s areawide. Frost will likely be widespread across the
northern half of the FA, with a few areas receiving a light
freeze. Some frost is expected in low lying areas of north
Mississippi, but less confidence exists at this point. Will
continue the mention of frost and a light freeze in the HWO.

Quiet weather for Sunday, with temperatures near seasonal highs in
the low to mid 60s.

By Monday, upper level flow will shift northwesterly and another
cold front will move through the lower Mississippi Valley. Large
scale models continue to show a mostly dry FROPA. Surface high
pressure will build in for the rest of the week leading to
slightly above normal temperatures with continued dry conditions.
Expect highs around 70 with lows around 50 each day.

By Friday, a large trof will dig across the Plains and lift
northeastward into the Great Lakes region by Saturday morning. At
the surface, an associated cold front is expected to move through
the Mid-South sometime late Friday night into Saturday morning. A
decent chance of showers and thunderstorms will accompany the
front.

AC3

&&

.AVIATION...06z TAF

VFR conditions will prevail through the period. Although a few
high clouds may be around early in the period...skies should
quickly clear later tonight as much drier air filters over the
area. Northeast winds greater than 8 kts will continue through the
remainder of tonight and Saturday. Winds should diminish to light
and variable by Saturday evening.

JLH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Nov 11, 4:27 AM CST, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
427 AM CST FRI NOV 11 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
427 AM CST FRI NOV 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AREAS OF FROST MAY DEVELOP ACROSS PORTIONS OF NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...PORTIONS OF WEST TENNESSEE AND
NORTHEAST MISSISSIPPI SATURDAY NIGHT AS LOW TEMPERATURES DROP
INTO THE MID 30S. SOME AREAS MAY EVEN EXPERIENCE A LIGHT FREEZE
EARLY SUNDAY MORNING. A FROST ADVISORY WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 3:19 AM CSTFrost AdvisoryMEGFayette, Lauderdale, Shelby, Tipton30 hr
Nov 12, 2:08 PM CSTFreeze WarningMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 13 more19 hr

Nearby

Freeze Watches in Tennessee, 2016Freeze Watches in Arkansas, 2016Every freeze watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.